MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 59 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 59 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG5990BPS
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the stent of a.035¿ 59mm x 90mm x 80cm palmaz genesis transhepatic biliary stent on opta pro percutaneous transluminal angioplasty (pta) balloon dislodged before it was ready to deploy.The stent came off in the wrong location before the balloon was inflated and caused damage to the patient¿s legs.The palmaz genesis stent had to be crushed to the side of the vessel and two (2) unknown stents were bilaterally deployed to fix the patient¿s leg.The device was opened in a sterile field.The operator was trained to use the device.The intended procedure was an iliac stent.The access site was femoral.The lesion was moderately calcified.There was moderate vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).A 7f non-cordis sheath was used.A non-cordis guidewire was used.There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The product, nor any of the other devices used with it, had been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.Prior to inserting the sds in the catheter, the balloon was not inflated nor partially inflated.The negative pressure was not applied to the sds.The inflation device was in the neutral position when the system was being advanced/withdrawn.Resistance was not met while advancing the device over the guidewire.Unusual force was used to try to force the stent over the lesion when it would not pass.The stent delivery system did not pass through any acute bends.The difficulty required that only the sds product was removed.The device will be returned for evaluation.Per external image review from physician, this complaint involved a patient who was undergoing endovascular repair of a peripheral arterial lesion.A single digital image was provided for review.There appeared to be bilateral femoral artery access.Bilateral kissing stents were in place with two stents on the left and one on the right.There also appeared to be an unexpanded stent spanning the aortic bifurcation.It appears that the stent became dislodged while attempting to traverse the aortic bifurcation for treatment of the contralateral iliac artery.No pre or post treatment contrast images were provided.It appears that the treating physician attempted to treat a contralateral iliac stenosis from an ¿over the horn¿ approach.Most likely, the physician did not place a sheath over the aortic bifurcation and decided to advance the stent bare along the wire.It appears that the stent became dislodged along the bifurcation.This required the treating physician to obtain bilateral femoral artery access and place kissing common iliac stents to both secure the misplaced stent and treat the left iliac lesion.
 
Additional Manufacturer Narrative
Complaint conclusion: the stent of a.035¿ 59mm x 90mm x 80cm palmaz genesis transhepatic biliary stent on opta pro percutaneous transluminal angioplasty (pta) balloon dislodged before it was ready to deploy.The stent came off in the wrong location before the balloon was inflated and caused damage to the patient¿s legs.The palmaz genesis stent had to be crushed to the side of the vessel and two (2) unknown stents were bilaterally deployed to fix the patient¿s leg.The device was opened in a sterile field.The operator was trained to use the device.The intended procedure was an iliac stent placement.The access site was femoral.The lesion was moderately calcified.There was moderate vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).A 7f non-cordis sheath was used.A non-cordis guidewire was used.There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The product, nor any of the other devices used with it, had been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.Prior to inserting the sds in the catheter, the balloon was not inflated nor partially inflated.The negative pressure was not applied to the sds.The inflation device was in the neutral position when the system was being advanced/withdrawn.Resistance was not met while advancing the device over the guidewire.Unusual force was used to try to force the stent over the lesion when it would not pass.The stent delivery system did not pass through any acute bends.The difficulty required that only the sds product was removed.The product was not returned for analysis.A single digital image was provided for review.Per review from an external physician, the image is of poor quality and difficult to evaluate.There appears to be bilateral femoral artery access.Bilateral kissing stents are in place with two stents on the left and one on the right.There also appears to be an unexpanded stent spanning the aortic bifurcation.It appears that the stent became dislodged while attempting to traverse the aortic bifurcation for treatment of the contralateral iliac artery.No pre or post treatment contrast images are provided.This event involves a patient who had an endovascular procedure to treat a peripheral arterial stenosis.Evaluation is very limited due to scant clinical information provided and only a single digital image available for review.It appears that the treating physician attempted to treat a contralateral iliac stenosis from an ¿over the horn¿ approach.Most likely, the physician did not place a sheath over the aortic bifurcation and decided to advance the stent bare along the wire.It appears that the stent became dislodged along the bifurcation.This required the treating physician to obtain bilateral femoral artery access and place kissing common iliac stents to both secure the misplaced stent and treat the left iliac lesion.Dislodgment of a balloon expandable stent during advancement to the target area is a well documented potential complication in both the peripheral and cardiac literature.This complication has been dramatically reduced with the advent of machine crimping of the stent rather than manual crimping from years ago.Nevertheless, great care must be used when advancing a balloon expandable stent to a target lesion without the protection of a sheath.This event does not represent a manufacturing defect or product issue but is a good example of the potential difficulty that can be encountered when advancing a stent ¿bare¿.The complication in this case is procedurally related.In retrospect, placing a sheath over the aortic bifurcation, and even across the target lesion, would have eliminated the possibility of this complication.A product history record (phr) review of lot 82181297 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent-dislodged or stent-inaccurate placement¿ could not be confirmed as the device was not returned for analysis and the single image provided was of poor quality and difficult to evaluate.The exact cause of the reported events could not be conclusively determined.Procedural factors, such as operator technique, or the moderate vessel tortuosity described may have contributed to the reported event.It is noted ¿unusual force was used to try to force the stent over the lesion when it would not pass.¿ this is a likely contributing factor.According to the ifu, which is not intended as a mitigation of risk, ¿caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Never re-advance a csi or guiding catheter over an exposed stent to avoid dislodging the stent.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the lesion.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 59 X 90 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11349369
Report Number9616099-2021-04284
Device Sequence Number4107164
Product Code FGE
UDI-Device Identifier20705032040430
UDI-Public20705032040430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberPG5990BPS
Device Catalogue NumberPG5990BPS
Device Lot Number82181297
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 UNK STENT; 2 UNK STENT
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;